MAUDE Adverse Event Report: ISOTIS ORTHOBIOLOGICS, INC ACCELL CONNEXUS 1CC; BONE VOID FILLER,

ISOTIS ORTHOBIOLOGICS, INC ACCELL CONNEXUS 1CC; BONE VOID FILLER,
Catalog Number 02-3000-010
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Event could not be confirmed.No radiographs or mri were received.Graft material gave no indication of a product malfunction per the sales representative.The bone void filler graft is a reverse phase material that has a putty consistency.When bone void filler is being mixed with autograft, a ratio of 1:1 should be used.It does not require rehydration prior to use.The addition of bma and heparin at a ratio other than 1:1 in this case may have affected its consistency.No product will be returned as it was discarded by the hospital.Dhr review concluded that the product was manufactured, inspected and accepted for use on 4/12/2016 by the quality control department to ensure that they meet all specified parameters of the inspection report.No further evaluation of the product can be completed at this time.Patient's bone quality is unknown.Rigid fixation techniques are recommended as needed to assure stabilization of the defect in all planes.The degree of spinal instability is unknown.The patient should be cautioned against early weight bearing and premature ambulation that could lead to loosening and or failure of the fixators or loss of reduction.It is unknown if the patient complied with post-operative care instructions or sustained a fall/impact of some sort.The root cause of this reported event has not been determined, no conclusion can be drawn.Device discarded by hospital.
 
Event or Problem Description
Initial acdf surgery at c5-c7 was performed on (b)(6) 2016.Osteophytes were removed to decompress site and autograph was mixed with 1 cc of allograft putty, and placed at the wound site.Event: on (b)(6) 2016 patient incurred pain and underwent revision surgery to remove part of the 1cc putty mixed with autonomous bone.It is believed that the graph was placed on or near the nerve, causing nerve irritation and patient pain.Patient outcome: post-revision surgery, the patient symptoms are expected to be relieved.

Brand Name
ACCELL CONNEXUS 1CC
Common Device Name
BONE VOID FILLER,
Manufacturer (Section D)
ISOTIS ORTHOBIOLOGICS, INC
irvine CA 96218
MDR Report Key6073859
Report Number2090010-2016-00007
Device Sequence Number18922488
Product Code MQV
UDI-Device Identifier10889981055462
UDI-Public10889981055462
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K061880
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/28/2017
Device Catalogue Number02-3000-010
Device Lot Number156013
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2016
Initial Report FDA Received Date11/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR